Alert archive / Michigan / River Flood Warnings in 2008
River Flood Warning 5, NWS Grand Rapids, MI
NWS Grand Rapids, MI issued this river flood warning at Jan 8, 2008, 11:26 AM EST for Eaton County, Michigan. It took effect at Jan 9, 2008, 4:00 AM EST. It was in force for 32 hr.
The area
The counties it named.
The facts
- Issued
- Jan 8, 2008, 11:26 AM EST (16:26 UTC)
- In effect from
- Jan 9, 2008, 4:00 AM EST
- Expired
- Jan 10, 2008, 12:03 PM EST
- In force
- 32 hr
- Issued by
- NWS Grand Rapids, MI
- Flood severity
- Minor
County Eaton County, MI
The radar
The Grand Rapids radar (KGRR), 67 km from the middle of the area, began a volume at 16:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Grand River at Eaton Rapids (ETNM4).
- Action stage
- 5 ft
- Minor stage
- 6 ft
- Moderate stage
- 8 ft
- Major stage
- 9 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Rapids, MI wrote its last area forecast discussion before this river flood warning went out at Jan 8, 6:35 AM EST, 4 hours 51 minutes earlier.
Area forecast discussion, Jan 8, 6:35 AM EST, 4 hours 51 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GRAND RAPIDS MI 635 AM EST TUE JAN 8 2008 LATEST UPDATE...AVIATION... .SYNOPSIS...(431 AM EST TUE JAN 8 2008) AREAS OF LOW PRESSURE WILL CONTINUE TO MOVE TOWARD THE AREA FROM THE SOUTHWEST DURING THE DAY TODAY. THESE LOWS WILL CONTINUE TO PUMP VERY WARM AIR FOR JANUARY UP INTO THE AREA. RAINFALL WITH A FEW THUNDERSTORMS WILL CONTINUE ACROSS THE AREA TODAY AND THIS EVENING. SOME FLOODING COULD BE POSSIBLE. ONE LAST AREA OF LOW PRESSURE WILL INTENSIFY THIS EVENING AND MOVE NORTHEAST OF THE AREA BY DAYBREAK WEDNESDAY MORNING. RAIN WILL CHANGE OVER TO A LITTLE SNOW LATE TONIGHT BEFORE ENDING. ANOTHER SYSTEM WILL MOVE INTO THE AREA LATE THURSDAY AND DURING THE DAY ON FRIDAY. THIS WILL BRING THE POTENTIAL OF SOME RAIN OR SNOW TO THE AREA. && .SHORT TERM...(431 AM EST TUE JAN 8 2008) LATEST REGIONAL RADAR IMAGERY THIS MORNING SHOWS A BAND OF SOLID SHOWERS AND THUNDERSTORMS EXTENDING FROM SOUTHERN ONTARIO ALL THE WAY BACK TO KS...OK...AND AR. WAVE TRAIN HAS BECOME ESTABLISHED FOR THE TIME BEING...AND IS ACTING ON PWATS OF 1 TO 1.25 INCHES /200-300 PERCENT OF NORMAL/ ALONG THE ENTIRE BAND OF PCPN. MODELS INDICATE THAT ONE LLJ CORE PASSED EAST OF THE CWFA WITH THE CONVECTION FROM LAST EVENING. NEXT LLJ WILL BE NOSING UP INTO THE SRN PORTION OF THE CWFA THIS MORNING. THIS WILL ACT TO FOCUS THE BEST THREAT OF THE PCPN OVER THE SRN PORTION OF THE CWFA. THE MAIN LOW THAT WILL INTENSIFY THIS AFTERNOON AND EVENTUALLY MOVE ACROSS THE CWFA EARLY THIS EVENING WILL SPREAD SHOWERS AND A FEW STORMS FURTHER NORTH ACROSS THE NRN HALF OF THE CWFA DURING THE AFTERNOON AND EARLY EVENING HOURS. LLJ REMAINING JUST SOUTH OF THE CWFA THIS MORNING SHOULD KEEP ANY SEVERE WEATHER SOUTH OF THE AREA THIS MORNING. SFC LOW MOVES OVERHEAD LATE THIS AFTERNOON...AND SEVERE THREAT WILL INCREASE A BIT WITH PLENTY OF DEEP LAYER SHEAR. INSTABILITY IS NOT VERY IMPRESSIVE...BUT ANY STORMS THAT DO DEVELOP COULD BECOME SEVERE WITH GOOD SHEAR IN PLACE AND SFC LOW NEARBY. THIS WILL HAVE TO BE MONITORED. THE LOW NEARLY BOMBS OUT MOVING NORTHEAST OF THE STATE LATE TONIGHT AND ON WED. MID LEVEL DRY SLOT WILL MOVE IN THIS EVENING...BEFORE WRAP AROUND MOISTURE ROTATES IN AFTER MIDNIGHT TONIGHT. PCPN IS EXPECTED TO REMAIN ALL RAIN THROUGH MOST OF THE EVENING AS MELTING LAYER REMAINS HIGHER THAN 2K FEET. COLD AIR WILL THEN RUSH IN LATER IN THE EVENING...AND FREEZING LEVELS DROP TO BELOW 1K FEET AFTER MIDNIGHT. IT SEEMS AT THIS POINT AS IF THE COLD AIR WILL MOVE IN JUST A LITTLE TOO LATE TO PRODUCE NOTHING MORE THAN A DUSTING OF SNOW ACROSS THE CWFA WITH THE WRAP AROUND MOISTURE. WINDS WILL BE INCREASING THIS EVENING AS COLD AIR INITIALLY MOVES IN. CORE OF 925 MB WINDS ACTUALLY JUST MISSES THE CWFA AND ROTATES EAST OF THE CWFA THIS EVENING. MODEL CROSS SECTIONS SHOW GOOD POTENTIAL FOR ADVISORY CRITERIA WINDS MIXING DOWN TO THE SFC IN ASSOCIATION WITH THE FRONT. SINCE THIS WILL BE SECOND PERIOD...WE WILL DEFER TO THE DAY SHIFT. SYSTEM AND ASSOCIATED WRAP AROUND MOISTURE IS EXPECTED TO MOVE NE OF THE CWFA BY 12Z WED. THIS WILL KEEP ALL PCPN CONFINED TO THE TONIGHT PERIOD. SHORT WAVE RIDGING ALOFT AND HIGH PRESSURE AT THE SFC WILL THEN MOVE IN DURING THE DAY ON WED. CLOUDS ARE EXPECTED TO GIVE WAY TO SOME SUN WED AFTERNOON FROM SW TO NORTHEAST. LAKE EFFECT DOES NOT LOOK TO COME INTO PLAY WITH H850 TEMPS ONLY AROUND -2 TO -4C DURING THE DAY. CLOUDS WILL INCREASE LATE WED NIGHT AND THU MORNING AS THE NEXT SHORT WAVE TROUGH ALOFT MOVES OUT OF THE PLAINS STATES AN ALONG THE OH RIVER VALLEY. LATEST TREND OVER THE PAST COUPLE OF MODEL RUNS SHOWS MORE EMPHASIS ON A DEVELOPING LOW OVER THE EAST COAST WITH THE INITIAL LOW FILLING AS IT MOVES ACROSS THE CWFA. THE FRONT EDGE OF THIS SYSTEM WILL MOVE IN LATE THU AFTERNOON...BRINGING A CHC OF RAIN TO THE SOUTH AND RAIN OR SNOW TO THE NORTH. MAIN SHOW LOOKS TO BE BEYOND THE SHORT TERM. && .LONG TERM...(431 AM EST TUE JAN 8 2008) I DID MAKE SOME CHANGES TO THE THURSDAY NIGHT INTO FRIDAY TIME FRAME SECTION OF THE FORECAST. FIRST I INCREASE THE POP SIGNIFICANTLY FROM CHANCE TO LIKELY. SECOND I WANTED TO BETTER RESOLVE THE TREND FROM RAIN TO SNOW AS THE SYSTEM MOVES THROUGH. OTHER THAN THAT... THE ON GOING FORECAST FROM THU NIGHT THROUGH MON REMAINS VERY SIMILAR. BIG PICTURE...AS SEEN IN THE HPC LONG RANGE DISCUSSION FROM MONDAY AFTERNOON....IT APPEARS THAT ANOTHER PATTERN CHANGE IS IN STORE FOR THE NATION...WITH THE LONG WAVE TROUGH PROGRESSING FROM THE WEST COAST TO THE PLAINS REMAINS ON TRACK. ONE COULD MAKE AN AGREEMENT THIS IS RELATED A LEAST TO SOME EXTENT TO THE PROGRESSION OF THE MJO CONVECTIVE WAVE PROGRESSING NICELY THROUGH 140E. THE PROGRESSION OF THAT SECOND LARGE UPPER LEVEL STORM IN THE PAST TWO WEEKS TO COME OFF THE CONTINENT OF ASIA IS ALSO PART OF THE STORY TOO. THE ENSEMBLES CONTINUE TO SHOW THE COLDEST AIR OVER NORTHERN HEMISPHERE MOVING FROM NORTHERN ASIA...SIBERIA... ACROSS THE NORTH POLE TO NORTHERN CANADA IN THE NEXT WEEK OR SO. THAT SETS THE STAGE FOR A MAJOR COLD OUT BREAK LATE IN THE 3RD OR EARLY IN THE 4TH WEEK OF JANUARY. BETWEEN THEN AND NOW WE WILL SEE A PROGRESSION TOWARD THAT NEW AND COLDER PATTERN. AS FOR THE THURSDAY NIGHT INTO FRIDAY STORM...WHILE IT IS TRUE THE ECMWF HAS BEEN A TOUCH FARTHER EAST WITH THE SYSTEM OVER THE PAST 2 DAYS...THE GFS CONTINUES TO TELL LARGELY THE SAME STORY FOR THE PAST WEEK AND A HALF. A NICE TROWAL DEVELOPS THURSDAY NIGHT OVER THE CENTRAL CWA. WHICH IF TRUE... WOULD SURELY RESULT IN MEASURABLE SNOW. I ALSO STILL LIKE THE IDEA OF A FARTHER WEST SYSTEM. THAT HAS BEEN TRUE FOR MOST OF OUR RECENT SYSTEMS AND GIVEN THE LARGE MERIDIONAL COMPONENT TO THE UPPER FLOW OVER NH FOR THE PAST WEEK OR SO... I HAVE TO BELIEVE THAT THIS WILL REMAIN TRUE. AS A BONUS THE SREF POPS FROM THE 03Z RUN ARE IN THE 80 TO 95 PCT RANGE WEST OR ROUTE 131 AND 65 TO 75 PCT EAST OF THERE THURSDAY NIGHT INTO FRIDAY MORNING. DURING THE DAY FRIDAY 65 TO 80 PCT POPS CONTINUE THROUGH 18Z OVER THE WESTERN CWA AND 55 TO 65 PCT OVER THE EASTERN CWA. THE GFS ENSEMBLE POP FOR GRT THAT .1 INCHES IS NEARLY 70 PCT AT 06Z FRIDAY. ALL OF THIS SHOWS HIGH CONFIDENCE IN THE EVENT. BEYOND THAT THE FIRST PUSH OF COLD AIR MOVES IN WITH NW WINDS INTO SATURDAY. WHILE THE INVERSION HEIGHTS ARE LIMITED... I HAVE TO BELIEVE WE HAVE A SHOT AT SOME LIMITED LAKE EFFECT SNOW SHOWERS. ON SUNDAY THE WINDS BECOME EASTERLY AS THE POLAR HIGH DROPS IN FROM THE NORTH. THAT SHOULD REALLY LIMIT THE RISK OF SNOW. THERE IS A SHOT THOUGH SINCE THERE IS A SOUTHERN STREAM SYSTEM THAT IF IT WENT A TOUCH FARTHER NORTH... WE WOULD SEE SOME SNOW FROM THAT. && .AVIATION...(635 AM EST TUE JAN 8 2008) A DEVELOPING SURFACE LOW NEAR STL AT 09Z WILL TRACK NORTHEAST ACROSS THE GRAND RAPIDS AREA LATE THIS AFTERNOON. THAT WILL PUSH A COLD FRONT ACROSS THE AREA AS THE SURFACE LOW DEPARTS TO THE NORTHEAST. AS THE LOW MOVES TOWARD LOWER MICHIGAN TODAY... INCREASING INSTABILITY MAY BRING THE THREAT OF STRONG TO POSSIBLY SEVERE THUNDERSTORMS TO THE AREA THIS AFTERNOON. LIFR CIGS AND VIS IS EXPECTED AFTER 9 AM THROUGH THE EVENING AS THE SYSTEM MOVES THROUGH THE AREA. GUSTY NORTHWEST WINDS WITH MVFR CIGS WILL FOLLOW THE FRONT OVERNIGHT. THE PRECIPITATION MAY BRIEFLY CHANGE TO SNOW BEFORE IT ENDS. && .MARINE...(431 AM EST TUE JAN 8 2008) WINDS WILL INCREASE DURING THE COURSE OF THE DAY TODAY FROM THE SOUTH AND SOUTHWEST WITH THE APPROACH OF THE INTENSIFYING LOW PRESSURE SYSTEM. WINDS MAY MIX DOWN A BIT TODAY...BUT STRONGEST WINDS LOOK TO BE THIS EVENING AND OVERNIGHT JUST BEHIND THE FRONT AS THE COLDER MOVES IN. GALES CAN BE EXPECTED TONIGHT FROM THE NORTHWEST. && .HYDROLOGY...(431 AM EST TUE JAN 8 2008) LATEST STORM TOTAL PRECIPITATION PRODUCT FROM THE KGRR RADAR SHOWS THE HIGHEST RAINFALL AMOUNTS OVER THE LAST 24 HOURS STRETCH ALONG THE I-94 CORRIDOR AND UP INTO PORTIONS OF EATON AND INGHAM COUNTIES. BETWEEN 1 AND 3 INCHES OF RAIN HAS FALLEN AT THOSE LOCATIONS ACCORDING TO THE RADAR ESTIMATES. RIVERS AND STREAMS CONTINUE TO GRADUALLY RISE...BUT NO FLOODING HAS BEEN REPORTED BY LAW ENFORCEMENT. UP TO ANOTHER 1.5 INCHES WILL BE POSSIBLE OVER THESE AREAS TODAY AND THIS EVENING. WE HAVE DECIDED FOR NOW TO ISSUE A URBAN AND SMALL STREAM FLOOD ADVISORY FOR THESE AREAS FOR NOW. THIS DOES NOT SEEM TO BE A FLASH FLOOD SCENARIO YET...HOWEVER LOCALLY HEAVY DOWNPOURS COULD CREATE BIGGER PROBLEMS TODAY. THIS WILL HAVE TO BE MONITORED. WE WILL LEAVE THE FLOOD WATCH IN PLACE ACROSS THE CWFA...WITH THE HIGHEST THREAT EXPECTED DOWN SOUTH. && .GRR WATCHES/WARNINGS/ADVISORIES... MI...FLOOD WATCH ENTIRE CWA TONIGHT THROUGH TUESDAY NIGHT. LM...GALE WARNING FOR THE ENTIRE NEARSHORE FROM 00Z THIS EVENING THROUGH 18Z WED. && SYNOPSIS: NJJ SHORT TERM: NJJ LONG TERM: WDM AVIATION: WDM MARINE: NJJ HYDROLOGY: NJJ
Hazardous weather outlook, Jan 8, 6:08 AM EST, 5 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND RAPIDS MI 608 AM EST TUE JAN 8 2008 MIZ037>040-043>046-050>052-056>059-064>067-071>074-091115- MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON- MONTCALM-GRATIOT-OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON- INGHAM-VAN BUREN-KALAMAZOO-CALHOUN-JACKSON- 608 AM EST TUE JAN 8 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER MICHIGAN. .DAY ONE...TODAY AND TONIGHT FLOODING REMAINS POSSIBLE ALONG RIVERS AND STREAMS THROUGH TONIGHT. A DEVELOPING STORM SYSTEM THAT WAS NEAR ST LOUIS AT 6 AM WILL MOVE OVER THE WESTERN LOWER MICHIGAN LATE THIS AFTERNOON. THAT WILL PUSH A LARGE AREA OF SHOWERS WITH EMBEDDED THUNDERSTORMS ACROSS MOST OF SOUTHWEST LOWER MICHIGAN BEFORE NOON. THE HEAVIEST RAINFALL IS LIKELY TO BE SOUTH OF A LINE FROM ST JOHNS TO SOUTH HAVEN. THE RAIN WILL CONTINUE THROUGH MOST OF THE AFTERNOON BEFORE ENDING THIS EVENING. THE COMBINATION OF THE HEAVY RAINFALL AND RECENTLY MELTED SNOW MAY BRING SOME CREEKS OUT OF THEIR BANKS DURING TODAY. AREAS WITH POOR DRAINAGE MAY HAVE PROBLEMS WITH LOCALIZED FLOODING TOO. BESIDE THE THREAT FOR HEAVY RAINFALL TONIGHT...THUNDERSTORMS WITH STRONG GUSTY WINDS AND LARGE HAIL ARE POSSIBLE ONCE AGAIN FROM LATE MORNING INTO LATE THIS AFTERNOON ACROSS THE AREA. THE GREATEST THREAT WITH THESE STORMS IS SOUTH OF INTERSTATE 94. GUSTS TO 60 MPH ARE POSSIBLE AND THAT COULD BRING DOWN TREES AND POWER LINES CAUSING LOCAL POWER OUTAGES. AS IF ALL OF THE ABOVE WERE NOT ENOUGH...ONCE THE COLD FRONT CROSSES THE AREA EARLY THIS EVENING WINDS COULD GUST TO NEAR 40 MPH AS THE COLD AIR MOVES BACK INTO AREA. SOME POWER OUTAGES ARE POSSIBLE IF THOSE WINDS BLOW DOWN TREE BRANCHES INTO POWER LINES. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY WHILE THE RAIN WILL HAVE ENDED WEDNESDAY... THE RUNOFF FROM THE RAIN WILL LIKELY CONTINUE. AREA CREEKS WILL FOR THE MOST PART CREST BY WEDNESDAY AFTERNOON. HOWEVER AREA RIVERS CAN HAVE CRESTS AS LATE AS THIS WEEKEND. A WINTER STORM MAY STILL BRING MEASURABLE SNOW TO SOUTHWEST MICHIGAN LATE THURSDAY NIGHT INTO FRIDAY MORNING. THE LATEST INFORMATION SUGGEST THAT WHILE MEASURABLE SNOW IS LIKELY EARLY FRIDAY MORNING...IT SHOULD NOT BE A MAJOR SNOW EVENT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY. LMZ844>849-091115- ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 608 AM EST TUE JAN 8 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER MICHIGAN. .DAY ONE...TODAY AND TONIGHT RAIN WITH SCATTERED THUNDERSTORMS ARE EXPECTED TODAY. GUSTY WINDS...INCREASED WAVE HEIGHTS AND POSSIBLE HAIL WITH A FEW OF THESE THUNDERSTORMS WOULD MAKE FOR HAZARDOUS CONDITIONS. TONIGHT GALE FORCE WINDS WILL BRING THE COLD AIR BACK INTO LOWER MICHIGAN. THOSE GALE WINDS WILL INCREASE WAVE HEIGHTS TO NEAR 9 FEET. WINDS THAT STRONG AND WAVES THAT HIGH ARE HAZARDOUS TO SMALL WATER CRAFT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY GALE FORCE WINDS WITH WAVES TO NEAR 9 FEET WILL SUBSIDE BY LATE IN THE DAY WEDNESDAY. EVEN SO...WINDS THAT STRONG AND WAVES THAT HIGH ARE HAZARDOUS TO SMALL WATER CRAFT. ANOTHER WINTER STORM WILL MOVE THE GREAT LAKES LATE THURSDAY AND FRIDAY. SNOW...INCREASED WAVES AND WINDS WILL ALL MAKE FOR HAZARDOUS CONDITIONS ON THE NEAR SHORE WATERS OF LAKE MICHIGAN ONCE AGAIN. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TODAY. WDM
In the hours before
Local storm report, Jan 8, 10:08 AM EST, 1 hour 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1008 AM EST TUE JAN 08 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1001 AM HEAVY RAIN BATTLE CREEK 42.30N 85.23W
01/08/2008 M1.79 INCH CALHOUN MI EMERGENCY MNGR
34 HOUR TOTAL RAINFALL...0.93 PAST 10 HOURS
&&
JKThe office that day
Everything else NWS Grand Rapids, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 7, 7:00 PM EST | Tornado Warning | GRR | Muskegon | 45 min |
| Jan 7, 7:15 PM EST | Special Marine Warning | GRR | 2 hr | |
| Jan 7, 7:46 PM EST | Severe Thunderstorm Warning | GRR | Kent, Montcalm, Muskegon, Newaygo | 29 min |
| Jan 7, 8:12 PM EST | Severe Thunderstorm Warning | GRR | Isabella, Mecosta, Montcalm | 33 min |
| Jan 7, 8:14 PM EST | Severe Thunderstorm Warning | GRR | Allegan, Barry, Kalamazoo, Van Buren | 61 min |
| Jan 7, 8:29 PM EST | Severe Thunderstorm Warning | GRR | Gratiot, Isabella, Montcalm | 31 min |
| Jan 7, 8:38 PM EST | Tornado Warning | GRR | Gratiot, Isabella, Montcalm | 37 min |
| Jan 7, 9:03 PM EST | Special Weather Statement | GRR | Calhoun, Eaton | 57 min |
| Jan 7, 9:12 PM EST | Severe Thunderstorm Warning | GRR | Barry, Calhoun, Eaton | 37 min |
| Jan 7, 9:25 PM EST | Special Weather Statement | GRR | Clinton, Eaton | 50 min |
| Jan 7, 9:29 PM EST | Severe Thunderstorm Warning | GRR | Eaton, Ingham, Jackson | 61 min |
| Jan 8, 10:38 AM EST | River Flood Warning | GRR | Ingham | 3 days |
| Jan 8, 11:26 AM EST | River Flood Warning | GRR | Calhoun | 48 hr |
| Jan 8, 11:26 AM EST | River Flood Warning | GRR | Jackson | 10 hr |
| Jan 8, 3:36 PM EST | River Flood Warning | GRR | Ingham | 47 hr |
| Jan 8, 4:39 PM EST | Wind Advisory | GRR | Allegan, Mason, Muskegon, Oceana, Ottawa, Van Buren | 12 hr |
Nearby
River Flood Warnings in Michigan, 2008Every river flood warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.